Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) syndrome

Sonal Choudhary, Michael McLeod, Daniele Torchia, Paolo Romanelli

Research output: Contribution to journalArticle

66 Citations (Scopus)

Abstract

Drug rash with eosinophilia and systemic symptoms syndrome is a severe idiosyncratic drug reaction with a long latency period. It has been described using many terms; however, drug rash with eosinophilia and systemic symptoms syndrome appears to be the most appropriate. This syndrome causes a diverse array of clinical symptoms, anywhere from 2 to 8 weeks after initiating the offending drug. Standardized criteria for the diagnosis have been developed; however, their utility remains to be validated. Unfortunately, the management of drug rash with eosinophilia and systemic symptoms syndrome is not well supported by strong evidence-based data.

Original languageEnglish
Pages (from-to)31-37
Number of pages7
JournalJournal of Clinical and Aesthetic Dermatology
Volume6
Issue number6
StatePublished - Jun 1 2013

Fingerprint

Drug Hypersensitivity Syndrome
Eosinophilia
Exanthema
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Dermatology

Cite this

Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) syndrome. / Choudhary, Sonal; McLeod, Michael; Torchia, Daniele; Romanelli, Paolo.

In: Journal of Clinical and Aesthetic Dermatology, Vol. 6, No. 6, 01.06.2013, p. 31-37.

Research output: Contribution to journalArticle

Choudhary, Sonal ; McLeod, Michael ; Torchia, Daniele ; Romanelli, Paolo. / Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) syndrome. In: Journal of Clinical and Aesthetic Dermatology. 2013 ; Vol. 6, No. 6. pp. 31-37.
@article{7e2677318f89476c854f7756d1461dce,
title = "Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) syndrome",
abstract = "Drug rash with eosinophilia and systemic symptoms syndrome is a severe idiosyncratic drug reaction with a long latency period. It has been described using many terms; however, drug rash with eosinophilia and systemic symptoms syndrome appears to be the most appropriate. This syndrome causes a diverse array of clinical symptoms, anywhere from 2 to 8 weeks after initiating the offending drug. Standardized criteria for the diagnosis have been developed; however, their utility remains to be validated. Unfortunately, the management of drug rash with eosinophilia and systemic symptoms syndrome is not well supported by strong evidence-based data.",
author = "Sonal Choudhary and Michael McLeod and Daniele Torchia and Paolo Romanelli",
year = "2013",
month = "6",
day = "1",
language = "English",
volume = "6",
pages = "31--37",
journal = "Journal of Clinical and Aesthetic Dermatology",
issn = "1941-2789",
publisher = "Matrix Medical Communications",
number = "6",

}

TY - JOUR

T1 - Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) syndrome

AU - Choudhary, Sonal

AU - McLeod, Michael

AU - Torchia, Daniele

AU - Romanelli, Paolo

PY - 2013/6/1

Y1 - 2013/6/1

N2 - Drug rash with eosinophilia and systemic symptoms syndrome is a severe idiosyncratic drug reaction with a long latency period. It has been described using many terms; however, drug rash with eosinophilia and systemic symptoms syndrome appears to be the most appropriate. This syndrome causes a diverse array of clinical symptoms, anywhere from 2 to 8 weeks after initiating the offending drug. Standardized criteria for the diagnosis have been developed; however, their utility remains to be validated. Unfortunately, the management of drug rash with eosinophilia and systemic symptoms syndrome is not well supported by strong evidence-based data.

AB - Drug rash with eosinophilia and systemic symptoms syndrome is a severe idiosyncratic drug reaction with a long latency period. It has been described using many terms; however, drug rash with eosinophilia and systemic symptoms syndrome appears to be the most appropriate. This syndrome causes a diverse array of clinical symptoms, anywhere from 2 to 8 weeks after initiating the offending drug. Standardized criteria for the diagnosis have been developed; however, their utility remains to be validated. Unfortunately, the management of drug rash with eosinophilia and systemic symptoms syndrome is not well supported by strong evidence-based data.

UR - http://www.scopus.com/inward/record.url?scp=84878911573&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84878911573&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:84878911573

VL - 6

SP - 31

EP - 37

JO - Journal of Clinical and Aesthetic Dermatology

JF - Journal of Clinical and Aesthetic Dermatology

SN - 1941-2789

IS - 6

ER -